[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Heidi's start

Hi Heidi

I am going to post this to IP as well, as it might have some help or 
suggestions for someone else...

I asked if you were high before your pump start and you said

>    No,my bg a half hour before the start was 169,(9:30
>  am)and a 7 am one was 149.Just stress,I guess.

good numbers for not having any NPH all night...!!  Iknow you had probably 
fasted the night before, but how long had it been since you last ate?  
Sometimes you will spill ketones when you don't eat.  You can have perfectly 
GREAT numbers and still have ketones.  It is called starvation ketones.  Your 
body NEEDS feul and if you had been fasting since the early evening the night 
before it is VERY likely that your body  could have been doing that!!  It is 
what those protein diet people STRIVE for, but it is no good for us...

I asked why would you go to the hospital (if you weren't already) for "mere" 
and you said

>   Was already,it was planned for the first 24 hours after my start.   

no, no, you had said in your first post that "it was a good thing I was 
already at the hospital cuz if i hadnt been i would have gone due to the 
ketones...." or something like that, and I was asking why you would go to the 
hospital if you had ketones at all...i mean unless they were large and you 
were throwing up and DYING or something...i look at ketones as a 
warning...dirnk lots of water...get bgs down etc...

>  tubing,(on Tuesday and Wednesday)both times the end
>  looked ok but the tubing looked funny.

that is very odd...is the whole package like that?  does it look kind of 
white where you are seeing clots?  that is totally normal...there is actually 
a tube inside the tube I htink, and sometimes the two separate from each 
other and it looks kinda milky.  that alone should not cause a clot, unles 
perhaps you had crimped it closed or something....You might call the 
manufacturer and see if they can check the tubings for you if you still have 
them..  Are you catching the tubing in something perhaps, like clothes? I 
wrap my tubing around my hand into a little coil then tuck it in my pocket or 
undies so it doesnt catch on anything...not that it always works...as Greg 
Leg's ex-girlfriend used to call it...a leash :-)

I wrote
> what was your bg at 10pm when you took that bolus of 2U
> what was the LAST bolus you had taken BEFORE that 10pm one. 

you wrote
>  > It was 228,my correction factor is supposed to be 1
>  U for 30 points lowering.(which never works,by the
>  way)My last bolus was at 7:30,it was  8 U for a bg of 280

So you took 8 units to lower you 240 point (8 x 30) at 7:30 and 2 1/2 hours 
later you were only 228, at which point you took another 2 units

Your last meal at 530 of 30 carbs, 2U and a bg of 144...Which means your 
insulin to carb ratio is 1 unit for 15 carbs?  Are you sure this is right?  
If so, your question is why were you so high 2 hours laster?  hmmm.  Are you 
using Humalog or another Regular insulin.  The peak time for insulins can 
vary for person to person, 

Your basal rates are
>  .7 unit/hr from 12 am-8 am, 1.0 u/hr from 8 am to 4 pm and .7 from 4 pm-12 

OK so my THEORY on this is that either you are dropping your basal rate too 
soon in the day (4pm), which is why you were high at 7:30.  You only took 
enough insulin for the carbs you ate...not enough to perhaps maintain your 
basal needs OR your carb ratio is off.  

I aked why you resorted to glucagon and I considered it overkill when you 
also had eaten 30 grams of carb

you ask
>    Why is this overkill?I went down to normal by
>  morning anyway.The 30 carbs raised me about 100
>  pts,the glucagon did the same.

it is over kill, I think cuz you WERE still conscious and could eat measured 
quantities of carb.  The glucagon will most likely have an immeasureable 
affect on your blood sugar, and most likely send you SKY high, which is what 
you never want...I know the urge to EAT THE REFRIDGERATOR when we are 
low...been there done that...but that only results in a SUPER high later on 
in the day..so it is more efficient to stick to simple carbs, like dex 
tabs..of course, if you are unconscious, al this is moot and you just have to 
hope someone FINDS you AND the glucagon and has the presence of mind to 
inject you with it...ain't living alone a b*tch~

I suggested you trust glucose tabs and you wrote

>  I should've,but I panicked.I felt like I was
>  going to faint any second,and I didn't want that to

UNDERSTANDABLE...this was your first bad hypo...but listen...you had the 
ability to eat 30 grams of carb AND turn the pump off...if you DID faint, all 
those injested carbs would have started to work and there would be no new 
insulin coming in, so eventually you would wake up, right?  well i guess one 
would hope...whatever makes you feel better.  if injecting glucagon is the 
security you need, then go for it...

hope it works out!

for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml